Translator Disclaimer
2018 Gromov–Witten invariants of the Hilbert schemes of points of a K3 surface
Georg Oberdieck
Geom. Topol. 22(1): 323-437 (2018). DOI: 10.2140/gt.2018.22.323


We study the enumerative geometry of rational curves on the Hilbert schemes of points of a K3 surface.

Let S be a K3 surface and let Hilbd(S) be the Hilbert scheme of d points of  S. In the case of elliptically fibered K3 surfaces S1, we calculate genus-0 Gromov–Witten invariants of Hilbd(S), which count rational curves incident to two generic fibers of the induced Lagrangian fibration Hilbd(S)d. The generating series of these invariants is the Fourier expansion of a power of the Jacobi theta function times a modular form, hence of a Jacobi form.

We also prove results for genus-0 Gromov–Witten invariants of Hilbd(S) for several other natural incidence conditions. In each case, the generating series is again a Jacobi form. For the proof we evaluate Gromov–Witten invariants of the Hilbert scheme of two points of 1×E, where E is an elliptic curve.

Inspired by our results, we conjecture a formula for the quantum multiplication with divisor classes on Hilbd(S) with respect to primitive curve classes. The conjecture is presented in terms of natural operators acting on the Fock space of S. We prove the conjecture in the first nontrivial case Hilb2(S). As a corollary, we find that the full genus-0 Gromov–Witten theory of Hilb2(S) in primitive classes is governed by Jacobi forms.

We present two applications. A conjecture relating genus-1 invariants of Hilbd(S) to the Igusa cusp form was proposed in joint work with R Pandharipande. Our results prove the conjecture when d=2. Finally, we present a conjectural formula for the number of hyperelliptic curves on a K3 surface passing through two general points.


Download Citation

Georg Oberdieck. "Gromov–Witten invariants of the Hilbert schemes of points of a K3 surface." Geom. Topol. 22 (1) 323 - 437, 2018.


Received: 11 November 2015; Revised: 1 March 2017; Accepted: 30 March 2017; Published: 2018
First available in Project Euclid: 20 December 2017

zbMATH: 06805081
MathSciNet: MR3720346
Digital Object Identifier: 10.2140/gt.2018.22.323

Primary: 14N35
Secondary: 11F50, 14J28

Rights: Copyright © 2018 Mathematical Sciences Publishers


This article is only available to subscribers.
It is not available for individual sale.

Vol.22 • No. 1 • 2018
Back to Top